Nuvigil update for loto, hermitlady, et al

Discussion in 'Fibromyalgia Main Forum' started by sorekitty, Oct 15, 2009.

  1. sorekitty

    sorekitty New Member

    So it has been one week since I started. So far the side effects are worse than the medicine. I have had some severe headaches. Usually feel one at some point everyday.

    I also have had breathing problems. It is like air hunger only more extreme. I looked on the pharmacy notes and it said tell your dr immediately. Uh oh I miss-read that earlier. I will call dr after I write you here.

    The good I have noticed is that I feel like I can accomplish much more. I have gotten a lot done this week but then I get tired at around 4 in the afternoon.

    I also noticed that the pharmacy notes said it can cause mental illness???? Um I already have anxiety and depression???? WTH?

    I will most likely decide to quit this med. How long are the side effects supposed to last?

    How are you doing hermitlady?

  2. hermitlady

    hermitlady Member

    Well, I've been taking it for roughly 2 wks and it's working well for me. Just a headache the first day.

    I have noticed that the "buzz" is less noticable now (at 150mg), but I cannot sleep during the day if I try! Some days I've taken another 75mg early in the afternoon and that helped. It just depends on how I'm feeling as far as my basic fatigue level is and the FM aches.

    I'm awaiting an order of generic Provigil which I will switch back to when my month supply of Nuvigil is used up. I do still think it is stronger per mg than the Provigil, even now that my body is adjusted to it.

    Too bad you got the bad side effects. Did you try taking a lower dose for awhile? I'll bet the mental illness that they refer to is anxiety related. That would probably happen if the dose taken is too high (?).

    I've been sick w a bad cold for 6 days, so I didn't take it for a couple of days while I was sick in bed. Feeling a lot better, but still hacking and stuffy, yuck.

    Well, what else do you think you might try Molly? Can't remember, did you try Provigil before? Or amphetamines? Sometimes I take an Exedrine headache pill which has acet, aspirin and 50mg caffeine for an added little boost. Whatever works when you need to function and feel at least partially human.

    Quality of's important! I'm thankful my doc firmly believes in this philosophy, he's willing to work w me.

    Keep in touch. Let me know what your doc says.....

    [This Message was Edited on 10/15/2009]
  3. loto

    loto Member

    Thanks for updating me on how it's going for you...
    I'm sorry you're having all the side effects. I hate getting my hopes up with a new med and then it not working out.
    Well, at the present time, I'm trying A One a Day vitamin for energy, and I'm taking an OTC herbal supplement called Stackers 2. So far, they're getting me through my work days, but I still wish for something else. I'll stick with these for now. At least they have vitamins and minerals in them, however, I just had a CBC done and my red blood cell width is abnormally high. I was told by the nurse that works in my work building that it can mean I'm iron deficient or low on folic acid or B12. I don't know, I'm going for a follow up to my doctor Monday. My white cell count is also high, don't know if I'm fighting some kind of infection I have no symptoms for or what. I'm still wary of lyme disease, never sought another opinion on that.
    Anyway, sorry to get way off the subject, sorekitty!!! It seems everything leads to another thing, doesn't it???
    So, let me know what your doc said about the side effect of your breathing problem. Did he/she tell you to stop taking it? Hermitlady had a point about cutting your dose down to see if that makes some of the side effects go away. I do know that it caused me to be more depressed. But everyone's different.
    Take care, and keep me updated!!!!
  4. sorekitty

    sorekitty New Member

    I forgot to mention the dose I was on. I first tried HALF of the 150 mg tablet for 3 days. It was too much in terms of side effects and a bit much on feeling too energized. So I went down to a quarter for the rest of the week. I still had side effects and the energy I got wasn't much.

    My dr said to try half a tablet every other day and call back on Monday if there are still side effects. I asked about the breathing and they got all legal on me and said they couldn't tell without a visit. But I said well if the dr wants me to try it every other day then the breathing must not be life threatning?! Also, the nurse said all the other patients were raving about it and no one had reported side effects!

    Yesturday though I got the most severe headache I have ever had. I layed down with a cold pack for about 2 hours in the evening. I will never take Nuvigil again.

    hermitlady, I am glad it helps you. I wish I could give you the rest of my bottle. I'm glad your cold is better. I don't know what I will do next. I did try Provigil and it made me feel like a chipmunk that had one too many espresso shots (lol). Then I would crash because I did too much. We tried different dosages but I had to quit Provigil too.

    loto, sorry the Nuvigil didn't work for you either. I think I need to get back to taking a basic multi-vitamin too. I have been taking the Nordic Natural fish oils. I am also wary of my possible lyme dx and haven't pursued it either! What a coincidence! It is great that you are able to work.

  5. gapsych

    gapsych New Member

    Thanks for this information. I take Provigil and had not heard of the new drug.

    For all those on Nuvigil, please keep us updated.